Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 152, NWS Blacksburg, VA

July 25, 2013Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2013, 1:30 AM EDT for Stokes County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 1:30 AM EDT (05:30 UTC)
Expired
Jul 25, 2013, 2:30 AM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:35 AM EDTTSTM WND DMG2 Wnw Danbury, NCTREE DOWN ON HANGING ROCK PARK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WUUS51 KRNK 250530
SVRRNK
NCC169-250630-
/O.NEW.KRNK.SV.W.0152.130725T0530Z-130725T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 AM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 230 AM EDT

* AT 126 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR CAPELLA...AND WAS MOVING TO THE NORTHEAST AT 15 
  MPH. TORRENTIAL RAINS WILL ALSO ACCOMPANY THIS STORM. RAINFALL 
  RATES OF 3 TO 4 INCHES PER HOURS ARE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  KING...
  WALNUT COVE...
  DANBURY...
  SANDY RIDGE...
  AND PINNACLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3626 8043 3647 8042 3654 8011 3626 8008
TIME...MOT...LOC 0529Z 239DEG 11KT 3636 8031 

$$

RS
2 follow-up statements
615 
WWUS51 KRNK 250601
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 AM EDT THU JUL 25 2013

NCC169-250630-
/O.CON.KRNK.SV.W.0152.000000T0000Z-130725T0630Z/
STOKES NC-
201 AM EDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
   
AT 157 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MEADOWS...AND WAS MOVING TO THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
WALNUT COVE...
DANBURY...
MEADOWS...
AND DILLARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3630 8029 3643 8029 3644 8010 3626 8008
TIME...MOT...LOC 0557Z 286DEG 7KT 3636 8021 

$$

RS
110 
WWUS51 KRNK 250623
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 AM EDT THU JUL 25 2013

NCC169-250632-
/O.EXP.KRNK.SV.W.0152.000000T0000Z-130725T0630Z/
STOKES NC-
223 AM EDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR
AND CENTRAL STOKES COUNTY WILL EXPIRE AT 230 AM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A FLASH FLOOD 
WARNING IS IN EFFECT FOR THE AREA THROUGH 800 AM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3630 8029 3643 8029 3644 8010 3626 8008
TIME...MOT...LOC 0622Z 239DEG 11KT 3636 8021 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:27 AM EDT, 3 minutes earlier.

Area forecast discussion, Jul 25, 1:27 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
127 AM EDT THU JUL 25 2013

.SYNOPSIS...
A COLD FRONT WILL HEAD SOUTH OF THE AREA OVERNIGHT...AND ITS
ASSOCIATED UPPER TROUGH WILL CROSS THE REGION ON THURSDAY. HIGH
PRESSURE WILL SETTLE OVER THE AREA BY FRIDAY...AND SHIFT EAST TO
THE COAST BY SATURDAY. OUR NEXT COLD FRONT WILL MOVE THROUGH THE
AREA SATURDAY NIGHT THROUGH SUNDAY.
&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1130 PM EDT WEDNESDAY...

MODELS HAVE BEEN DOING PRETTY GOOD IN ADVERTISING CONVECTION OVER
THE PIEDMONT THIS EVENING AND STEERING IT WORD THE NC/VA BORDER.
WILL MAINTAIN CHANCE POPS...AS HIGH AS 50 ACROSS THE FAR SE THEN
TAPER TO SLIGHT FURTHER NW ACROSS THE FOOTHILLS OVERNIGHT.

PREVIOUS DISCUSSION...
AS OF 730 PM...

AN AXIS OF HIGHER INSTABILITY AND DECENT LOW LVL LAPSE RATES
EXISTS FROM WRN NC EAST INTO THE PIEDMONT OF NC/VA WITH SUBSIDENCE
AND DRIER AIR WORKING TOWARD SOUTHEAST WV. RADAR AT THE MOMENT
SHOWS CONVECTION SLOWLY TRUDGING EAST ACROSS THE BLUE RIDGE
MOUNTAINS AND FOOTHILLS NORTH OF LYNCHBURG VA...WITH ISOLATED
SHOWERS AND STORMS STARTING TO FADE FROM NE TN INTO THE FOOTHILLS
OF NORTH CAROLINA.

KEPT HIGHER POPS SITUATED ACROSS THE NORTHEAST PIEDMONT OF
BUCKINGHAM SOUTH TO SOUTHSIDE VA AND THEN WEST TOWARD WILKES
COUNTY NC THIS EVENING WITH DRIER WX IN THE NORTHWEST.

18Z NAM/GFS...12Z ECMWF AND THE LATEST HRRR SHOWING OVERALL
AGREEMENT IN BRING A CLUSTER OF SHOWERS/STORMS ACROSS THE
SOUTHEAST CWA AROUND 03Z AS THE UPPER SHORTWAVE MOVES EAST OF OUT
TN. BUMPED POPS UP SOME HERE AND MAY NEED TO GO EVEN HIGHER IF
THIS HAPPENS. BIG CONSIDERATION IS INSTABILITY WEAKENING AS SUN
SETS BUT GIVEN HOW WARM IT IS OUT THERE NOW AND ADDING SOME UPPER
LIFT...THINKING IS CONVECTION SHOULD MAINTAIN ITSELF ACROSS THE
NORTH CAROLINA FOOTHILLS PIEDMONT AND NWD TOWARD SOUTHSIDE VA INTO
THE OVERNIGHT HOURS...WITH THE LIGHTNING SIDE OF THINGS SUBSIDING
OVERNIGHT.

PREVIOUS VALID DISCUSSION...
THE FRONT IS EXPECTED TO HAVE MOVED SOUTH THROUGH MOST...IF NOT
ALL...OF THE REGION BY MIDNIGHT. BEHIND THE FRONT...SURFACE AND
LOW LEVELS WINDS ARE PROGGED TO VEER NORTHEAST TO ALMOST EAST IN
SOME AREAS. THIS WILL HAVE THE IMPACT OF KEEPING LINGERING
MOISTURE IN THE BOUNDARY LAYER PINNED UP AGAINST THE CREST OF THE
BLUE RIDGE. WE ARE EXPECTING STRATUS CLOUDS TO DEVELOP OVERNIGHT
AND LOWER AS THE NIGHT PROGRESSES. THIS MAY ALSO HELP YIELD SOME
DRIZZLE IN THE CREST OF THE BLUE RIDGE. PATCHY OR AREAS OF FOG ARE
ALSO EXPECTED ALONG AND NEAR THE PORTION OF THE BLUE RIDGE
SOUTHWEST OF ROANOKE. THE PROXIMITY OF THE FRONT WILL ALSO HELP
MAINTAIN SOME SHOWERS ACROSS THE SOUTHEAST PART OF THE REGION. LOW
TEMPERATURES TONIGHT WILL BE AROUND 5 TO 8 DEGREES COOLER THAN
TEMPERATURES REALIZED THIS MORNING THANKS TO LOWERING DEW POINTS
BEHIND THE FRONT.

ON THURSDAY...CLOUD COVER WILL BE SLOW TO ERODE...ESPECIALLY ALONG
AND EAST OF THE BLUE RIDGE SOUTHWEST OF ROANOKE. THIS REGION WILL BE
CLOSEST TO THE DEPARTING COLD FRONT AS IT DEVELOPS A SMALL BUCKLE IN
IT WITH THE PASSAGE OF THE PARENT UPPER TROUGH. ALSO...SURFACE
AND LOW LEVEL WINDS WILL HAVE A GREATER EASTERLY COMPONENT. THIS
POINTS TOWARDS THE AREA KEEPING THE CLOUDS LONGER WITH ISOLATED TO
SCATTERED SHOWERS AND A FEW STORMS. HIGHS TOMORROW WILL BE SIMILAR
OR ONLY SLIGHTLY COOLER THAN TEMPERATURES OF TODAY ACROSS THE
MOUNTAINS. OVER THE PIEDMONT...HIGHS WILL BE AROUND 10 DEGREES
COOLER THAN THOSE REALIZED TODAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
AS OF 400 PM EDT WEDNESDAY...

THE SHORT TERM WILL BE DOMINATED BY A BROAD EASTERN U.S.
TROUGH...CONTINUALLY REINFORCED BY UPSTREAM SHORT WAVES. AT THE
BEGINNING OF THE SHORT TERM...THE TROUGH AXIS ATTEMPTS TO SHIFT EAST
OF THE AREA AS A COASTAL LOW MOVES UP AND JUST OFF THE MID-ATLANTIC
COAST. HOWEVER...A STRONG UPSTREAM SHORT WAVE MOVING SOUTHEAST OUT
OF ALBERTA...WILL SHIFT THE TROUGH AXIS BACK INTO THE OHIO VALLEY BY
SATURDAY. WITH SUBSIDENCE EXPECTED BEHIND THE DEPARTING COASTAL LOW
AND NOTABLY DRY AIR...DEW POINTS IN THE 50S/LOW 60S...ADVECTING INTO
THE NW HALF OF THE CWA...HAVE CONFINED SLIGHT CHC POPS TO THE FAR
SOUTHEAST AND POTENTIAL EASTERLY FLOW UPSLOPE AREAS IN THE NW NC
MOUNTAINS AT THE BEGINNING. UPSLOPE EASTERLY FLOW WILL INCREASE
SATURDAY ALONG THE ALLEGHANYS AND BLUE RIDGE OF NW NC...SO HAVE
CONTINUED TO INCREASE POPS IN THE WESTERN AREAS AS A RESULT FOR FRI
AFTERNOON. BY SATURDAY...OUR ATTENTION TURNS TO THE UPSTREAM DIGGING
TROUGH...WHICH SHOULD BE THE NEXT WIDESPREAD PCPN EVENT FOR OUR CWA.
TOO FAR OUT TO BE CONCERNED ABOUT RAINFALL AMOUNTS...BUT THIS WOULD
BE THE NEXT TIME FRAME FOR ANY SIGNIFICANT SEVERE OR FLASH FLOOD
THREAT. HAVE GONE AHEAD AND ADVERTISED LIKELY POPS FOR SAT
AFTERNOON/EVENING IN THE WEST.

SOMEWHAT COOLER MIN TEMPS WILL BE NOTED AT THE
BEGINNING...ESPECIALLY IN THE WEST WITH DEWPOINTS DROPPING INTO THE
50S ACROSS THE ALLEGHANYS. LOWS SHOULD BE IN THE MID TO UPPER 50S IN
THE HIGHER ELEVATIONS ACROSS SW VA/NW NC/SE WV. BY SATURDAY...WITH
SW FLOW RETURNING AND INCREASING MOISTURE...MIN TEMPERATURES WILL
CREEP CLOSER TO NORMAL. MAX TEMPS SHOULD AVERAGE JUST BELOW NORMAL
THROUGH THE PERIOD. OVERALL...CONTINUED BELOW NORMAL AS MOST OF THIS
SUMMER HAS BEEN SO FAR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...

BROAD UPPER TROUGH CONTINUES ACROSS THE REGION THROUGH MUCH OF THE
LONG TERM AS WELL. BY MID NEXT WEEK...UPPER FLOW TENDS TO BECOME
MORE ZONAL. THE STRONG SUBTROPICAL RIDGE WILL REMAIN WELL WEST OF
THE REGION ACROSS THE WEST OR SOUTHERN PLAINS THROUGH THE PERIOD.
WOULD EXPECT SHRA/TSRA TO DECREASE SUN-MON AS THE UPPER TROUGH AXIS
AGAIN SHIFTS EAST OF THE CWA. HAVE CONFINED POPS...AND GENERALLY
SLIGHT AT BEST...TO THE FAR SE AND NW NC MOUNTAINS AS WE MOVE INTO
MON. THE NEXT UPSTREAM TROUGH...MORE OF A KINEMATIC/ZONAL SHORT WAVE
AT THAT TIME...WILL BEGIN TO SPREAD INCREASING SHRA/TSRA BACK INTO
THE REGION BY WED...SO HAVE ADVERTISED LIKELY POPS IN THAT TIME
FRAME. AS WITH THE SHORT TERM PERIODS...MAX/MIN TEMPS WILL REMAIN
NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. AT THIS
TIME...THERE DOES NOT APPEAR TO BE ANY MAJOR WEATHER CONCERN THROUGH
WED...BUT AS USUAL...A FEW THUNDERSTORMS COULD BE SEVERE AND WITH
ANTECEDENT WET CONDITIONS...ISOLATED FLASH FLOODING COULD
OCCUR...MAINLY SUN OR AGAIN WED.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
AS OF 120 AM EDT THURSDAY...

CONVECTION CONTINUES TO PERSIST ALONG AND SE OF THE BLUE RIDGE
ATTM AND EXPECT COVERAGE TO CONSOLIDATE A BIT SOUTH/SW OF KDAN IN
THE NEXT HOUR OR TWO BEFORE CELLS FINALLY WEAKEN. ALSO SEEING A
FEW SHRA FARTHER NORTH NEAR KROA SO WILL BE INCLUDING A VCSH
MENTION THERE TO KLYH AND PERHAPS PREVAILING -SHRA AROUND KDAN
OVERNIGHT. OTRW DEWPOINT FRONT REMAINS STUCK JUST EAST OF THE BLUE
RIDGE WITH LOW LEVEL NE FLOW AIDING CONVERGENCE WHICH HAS ALSO
SHIFTED LOWER CLOUDS WEST INTO SE WVA. THUS THINKING WILL SEE AT
LEAST MVFR CIGS OUT EAST THROUGH DAYBREAK THU WITH PERIODS OF IFR
ONCE SHRA FADE SOME AND STRATUS DEVELOPS. ALSO MAY SEE BASES LOWER
TO MVFR LEVELS BACK TO KBCB AND POSSIBLY INTO KBLF AND KLWB WHERE
MORE FOG AND MVFR/IFR VSBYS LIKELYS AS WELL.

FOR THURSDAY...THE FLOW REMAINS OUT OF THE NORTHEAST TO AT TIME
EAST...SO CIGS MAY LINGER THROUGH THIS PERIOD...WITH VFR EXPECTED
AFTER 15-17Z. ANY CONVECTION WILL BE CONFINED TO THE BLUE RIDGE
SOUTH OF ROANOKE BUT CANNOT RULE OUT KBCB/KROA AND MAYBE EVEN KBLF
SEEING SHOWERS OR STORMS NEARBY.

THURSDAY EVENING...THE AXIS OF THE UPPER TROUGH PASSES OVERHEAD.
EVEN THOUGH DRIER INTRUSION OF AIR ARRIVES...THE FOG WILL BE AN
ISSUE AT BCB/LWB GIVEN WET SOILS AND LIGHT WIND.

FRIDAY INTO SATURDAY...SURFACE HIGH PRESSURE BUILDS INTO AND THEN
EAST OF THE REGION WHILE THE UPPER TROUGH/LOW STALLS ALONG THE
COAST OF THE CAROLINAS. CONDITIONS WILL BE PRIMARILY VFR...HOWEVER
NIGHTTIME MOUNTAIN AND RIVER VALLEY FOG WILL BE POSSIBLE.

ON SATURDAY...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE
AGAIN POSSIBLE ACROSS THE MOUNTAINS AS LOW LEVEL FLOW BECOMES
SOUTH ON THE WEST SIDE OF THE HIGH...AND ON THE EAST SIDE OF AN
APPROACHING TROUGH.

SATURDAY NIGHT INTO SUNDAY...SUB-VFR CONDITIONS WILL BECOME MORE
LIKELY AS A COLD FRONT APPROACHES AND THEN CROSSES THE REGION.

ON MONDAY HIGH PRESSURE RETURNS TO THE AREA. OTHER THAN SOME EARLY
MORNING MOUNTAIN AND RIVER VALLEY FOG...VFR CONDITIONS ARE
EXPECTED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/WP
NEAR TERM...DS/WP
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...DS/JH/WP
Hazardous weather outlook, Jul 24, 7:57 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT WED JUL 24 2013

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
260000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
757 PM EDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-260000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
757 PM EDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SLOW MOVING STORMS COULD BRING LOCALIZED FLOODING...GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 24, 9:05 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     E BENT CREEK            37.53N 78.83W
07/24/2013                   APPOMATTOX         VA   911 CALL CENTER

            ONE TREE DOWN ALONG JAMES RIVER ROAD.

0836 PM     TSTM WND DMG     5 SE TOWER HILL         37.45N 78.72W
07/24/2013                   APPOMATTOX         VA   911 CALL CENTER

            ONE TREE DOWN ON OLD COURTHOUSE ROAD.

0846 PM     LIGHTNING        5 NE APPOMATTOX NATIONA 37.42N 78.73W
07/24/2013                   APPOMATTOX         VA   911 CALL CENTER

            LIGHTNING STRUCK A SHED AND SET IT ON FIRE.

&&

WHP
Special weather statement, Jul 24, 9:44 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT WED JUL 24 2013

VAZ059-250245-
CHARLOTTE VA-
944 PM EDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 1045 PM EDT

* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CULLEN...MOVING TO THE SOUTHEAST AT 20
  MPH.

* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  REDOAK...
  WYLLIESBURG...
  AND ABILENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3689 7849 3674 7862 3675 7862 3721 7877
      3725 7869 3720 7868 3719 7864 3716 7862
      3714 7859 3715 7855 3714 7853 3710 7850
      3708 7846 3706 7844
TIME...MOT...LOC 0142Z 337DEG 16KT 3713 7864

16
Local storm report, Jul 24, 11:21 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     1 WNW KEYSVILLE         37.05N 78.50W
07/24/2013                   CHARLOTTE          VA   911 CALL CENTER

            ONE TREE DOWN ALONG GEORGE WASHINGTON HYW-ROUTE 40

&&

RSTONEFI
Special weather statement, Jul 25, 12:04 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT THU JUL 25 2013

NCZ006-VAZ044-250430-
CASWELL NC-PITTSYLVANIA VA-
1204 AM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 1230 AM EDT

* AT 1200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR BLANCH...MOVING TO THE
  SOUTHEAST AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  PROSPECT HILL...
  YANCEYVILLE...
  RINGGOLD...
  AND DANVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3625 7936 3654 7940 3665 7925 3660 7920
      3655 7922 3654 7914 3624 7916
TIME...MOT...LOC 0400Z 320DEG 13KT 3656 7928

RS
Special weather statement, Jul 25, 12:30 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT THU JUL 25 2013

NCZ006-250530-
CASWELL NC-
1230 AM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 130 AM EDT

* AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SEMORA...MOVING TO THE
  SOUTHEAST AT 15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  HAMER...
  TOPNOT...
  MILTON...
  LEASBURG...
  AND SEMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3646 7934 3655 7920 3654 7914 3624 7916
      3624 7917
TIME...MOT...LOC 0426Z 322DEG 15KT 3646 7920

RS
Special weather statement, Jul 25, 1:22 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
122 AM EDT THU JUL 25 2013

NCZ004-250600-
STOKES NC-
122 AM EDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 200 AM EDT

* AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CAPELLA...MOVING TO THE NORTHEAST AT 10
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...RATES OF THREE INCHES PER HOUR...AND WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KING...
  WALNUT COVE...
  DANBURY...
  PINNACLE...
  AND CAPELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3626 8039 3635 8045 3652 8022 3626 8009
TIME...MOT...LOC 0518Z 245DEG 10KT 3635 8033

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:04 AM EDTSpecial Weather StatementRNKCaswell26 min
Jul 25, 12:30 AM EDTSpecial Weather StatementRNKCaswell60 min
Jul 25, 1:22 AM EDTSpecial Weather StatementRNKStokes38 min
Jul 25, 1:59 AM EDTFlash Flood WarningRNKStokes, Surry6 hr
Jul 25, 2:59 AM EDTSevere Thunderstorm WarningRNKStokes, Surry61 min
Jul 25, 3:30 AM EDTAreal Flood AdvisoryRNKCaswell5 hr
Jul 25, 6:45 PM EDTSpecial Weather StatementRNKWilkes45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.